Alert archive / Nebraska / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this areal flood advisory at Jun 16, 2015, 6:56 PM MDT for Scotts Bluff County, Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 16, 2015, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this areal flood advisory went out at Jun 16, 5:51 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 16, 5:51 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 551 PM MDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 1245 PM MDT TUE JUN 16 2015 WIDESPREAD LOW STRATUS HAS GIVEN WAY TO PARTLY TO MOSTLY SUNNY SKIES ACROSS MUCH OF THE AREA THIS AFTERNOON. SURFACE CONDITIONS HAVE BEEN RESPONDING QUICKLY WITH TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S ALONG/EAST OF THE LARAMIE RANGE. THE LOWER-LEVEL AIR MASS IS QUITE MOIST WITH DEW POINTS IN THE 55-65 F RANGE FOR MUCH OF THE AREA EAST OF THE LARAMIE RANGE. SPC MESOANALYSIS SHOWS MUCAPE VALUES ALREADY IN EXCESS OF 2000 J/KG...ALONG WITH 40-50 KT EFFECTIVE BULK SHEAR BENEATH FAIRLY STRONG H5 FLOW. MINIMAL CAPPING IN PLACE TODAY SO EXPECT STORMS TO DEVELOP BETWEEN 19-21Z...MAINLY ALONG LINGERING OUTFLOW BOUNDARIES AND LOW LEVEL CONVERGENCE ALONG A COLD FRONT PUSHING FROM NORTH TO SOUTH ACROSS THE AREA. THAT SAID...BEST COVERAGE OF CONVECTION SHOULD BE ALONG A DOUGLAS-TOR-SNY LINE. A BIT QUESTIONABLE HERE IN CHEYENNE WITH LINGERING SOUTHWESTERLY FLOW AT THE SFC. THE ENVIRONMENT IS RIPE FOR SUPERCELLS CAPABLE OF LARGE HAIL...SOME OF WHICH MAY BE VERY LARGE WITH NAM BUFKIT SOUNDINGS SHOWING CAPES NEAR 3000 J/KG OVER THE PANHANDLE IN A STRONGLY SHEARED ENVIRONMENT. MAY SEE A FEW TORNADOES TODAY WITH GOOD LOW LEVEL VEERING GIVING WAY TO 0-1 KM SHEAR AROUND 15-25 KTS. EHI VALUES ARE HOVERING AROUND 1 IN THE LOWEST KILOMETER...BUT WILL HAVE TO WATCH FOR THIS TO BE LOCALLY ENHANCED NEAR ANY PRE- EXISTING BOUNDARIES. CONVECTION WILL END FROM WEST TO EAST OVERNIGHT. EXCELLENT BOUNDARY LAYER MOISTURE AND WEAK LOW LEVEL UPSLOPE MAY CONTRIBUTE TO SOME PATCHY FOG ONCE PCPN COMES TO AN END. NAM SOUNDINGS ARE MORE BULLISH THAN THE GFS WITH LOW LEVEL SATURATION...SO AM NOT ENTIRELY CONFIDENT THAT WE WILL SEE WIDESPREAD LOW VSBYS. HEADING INTO TOMORROW AFTERNOON...A SIMILAR MESOSCALE ENVIRONMENT WILL EXIST WITH GOOD INSTABILITY AND SHEAR PROFILES FAVORABLE FOR SUPERCELLS. ANOTHER SLIGHT RISK FROM SPC FOR AREAS ALONG/EAST OF THE LARAMIE RANGE. TOMORROW LOOKS TO BE A LITTLE LESS WIDESPREAD THAN TODAY WITH THE MAIN FORCING MECHANISM BEING LOW LEVEL CONVERGENCE ALONG THE LARAMIE RANGE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM MDT TUE JUN 16 2015 ANOTHER ACTIVE DAY ON THURSDAY AS LOW LEVEL CONVERGENCE ALONG A SFC PRESSURE TROF FORMING AHEAD OF APPROACHING SHORTWAVE ENERGY. THIS COMBINED WITH 1000-1500 J/KG OF PROGGED SBCAPES WILL PROVIDE ANTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR AREAS EAST OF THE LARAMIE RANGE. LEE-SIDE SFC PRESSURE TROUGH SLIDES EAST INTO THE WRN NEBRASKA PANHANDLE FOR FRIDAY. WARM MID- LEVEL TEMPS WILL INHIBIT CONVECTION AS WELL AS TRANSLATE TO AFTERNOON HIGH TEMPERATURES THAT WILL APPROACH 90 DEGREES MOST PLACES. ANOTHER WK COLD FRONT WILL DRIFT SOUTH DURING THE DAY ON SATURDAY WHICH SHOULD AGAIN PRODUCE ISOLATED/SCATTERED AFTERNOON AND EARLY EVENING CONVECTION. HEIGHTS RISE FURTHER SUN-TUE WHICH WILL SEVERELY HAMPER CONVECTION CHANCES. SO EXPECT A TREND TOWARDS HOTTER AND DRIER CONDITIONS SUN-TUE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 542 PM MDT TUE JUN 16 2015 LATEST RADAR LOOP WAS SHOWING THE BULK OF THE SHOWERS AND STORMS OCCURRING ALONG A LINE FROM DOUGLAS TO TORRINGTON. THESE STORMS WILL CONTINUE TO DIVE SOUTHEAST DURING THE COURSE OF THE EVENING. THE TAF SITES BFF AND SNY WILL MOSTLY BE IMPACTED. OTHERWISE...THE BULK OF THIS ACTIVITY SHOULD BEGIN TO DIMINISH AFTER SUNSET. HOWEVER...WITH DECENT SHEAR SOME OF THE STORMS COULD REGENERATE. LOW CLOUDS SHOULD ALSO BEGIN TO FORM LATER TONIGHT. && .FIRE WEATHER... ISSUED AT 1245 PM MDT TUE JUN 16 2015 MINIMAL FIRE WEATHER CONCERNS DUE TO RECENT WIDESPREAD RAINFALL AND GREENUP. HOWEVER...HUMIDITIES WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS AS A MUCH WARMER AND DRIER WEATHER PATTERN RETURNS TO THE AREA. AFTERNOON RH VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT WEST OF THE LARAMIE RANGE ON THURSDAY AND FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...CAH AVIATION...REC FIRE WEATHER...CLH
Hazardous weather outlook, Jun 16, 12:02 PM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1202 PM MDT TUE JUN 16 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 171815- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1202 PM MDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST WYOMING EARLY THIS AFTERNOON...AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A FEW THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH SATURDAY. A FEW MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. WYZ103>106-109>117-171815- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1202 PM MDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAMMER
In the hours before
Local storm report, Jun 16, 6:16 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 4 N HENRY 42.06N 104.05W
06/16/2015 E2.50 INCH SIOUX NE PUBLIC
TENNIS BALL SIZE HAIL.
&&
MJAMSKILocal storm report, Jun 16, 6:17 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL MORRILL 41.96N 103.92W
06/16/2015 E1.00 INCH SCOTTS BLUFF NE EMERGENCY MNGR
&&
MJAMSKISpecial weather statement, Jun 16, 6:27 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 627 PM MDT TUE JUN 16 2015 WYZ107-108-170115- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 627 PM MDT TUE JUN 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 715 PM MDT... AT 627 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF VETERAN...OR 20 MILES EAST OF WHEATLAND...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YODER...VETERAN...HAWK SPRINGS...HUNTLEY AND SLATER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4187 10469 4207 10465 4199 10406 4171 10407 TIME...MOT...LOC 0027Z 285DEG 34KT 4196 10458 COX
Local storm report, Jun 16, 6:33 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 S MITCHELL 41.93N 103.81W
06/16/2015 E1.50 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
MJAMSKILocal storm report, Jun 16, 6:43 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 4 N WHEATLAND 42.11N 104.96W
06/16/2015 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
KCLocal storm report, Jun 16, 6:55 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL NE SCOTTSBLUFF 41.87N 103.66W
06/16/2015 E0.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 27 min |
| Jun 16, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 27 min |
| Jun 16, 6:23 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
| Jun 16, 6:27 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Jun 16, 6:35 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 40 min |
| Jun 16, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 48 min |
| Jun 17, 3:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jun 17, 3:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 17, 3:47 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jun 17, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 24 min |
| Jun 17, 4:37 PM MDT | Special Weather Statement | CYS | Goshen | 38 min |
| Jun 17, 4:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 17, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 44 min |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 36 min |
| Jun 17, 5:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jun 17, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 36 min |
| Jun 16, 6:14 PM MDT | Special Weather Statement | CYS | Morrill | 31 min |
| Jun 16, 6:19 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 16, 6:44 PM MDT | Tornado Warning | CYS | Morrill | 46 min |
| Jun 16, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 15 min |
| Jun 16, 7:09 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 7:29 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
| Jun 16, 7:44 PM MDT | River Flood Warning | CYS | Scotts Bluff | 62 hr |
| Jun 16, 8:12 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 11 min |
| Jun 16, 10:16 PM MDT | Areal Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 17, 5:57 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 33 min |
| Jun 17, 5:58 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
Nearby
Areal Flood Advisories in Nebraska, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.